Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 94, NWS Cleveland, OH

December 18, 2012

NWS Cleveland, OH issued this small craft advisory at Dec 18, 2012, 4:12 AM EST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2012, 4:12 AM EST (09:12 UTC)
Expired
Dec 18, 2012, 11:00 PM EST
In force
19 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WHUS71 KCLE 180912
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
412 AM EST TUE DEC 18 2012

LEZ147>149-181715-
/O.NEW.KCLE.SC.Y.0094.121218T0912Z-121219T0000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
412 AM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FROM WILLOWICK OHIO TO RIPLEY NEW YORK. THE SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING.

* WINDS AND WAVES: NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS
  EARLY THIS MORNING AND BECOME WEST. WAVES WILL BUILD TO 3 TO 5
  FEET. 

* WINDS AND WAVES WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
2 follow-up statements
898 
WHUS71 KCLE 181443
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
943 AM EST TUE DEC 18 2012

LEZ147>149-182300-
/O.CON.KCLE.SC.Y.0094.000000T0000Z-121219T0000Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
943 AM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL BECOME
  WEST THIS AFTERNOON AND SOUTHWEST THIS EVENING. WAVES WILL
  CONTINUE AT 3 TO 5 FEET...SUBSIDING EARLY THIS EVENING.

* WINDS AND WAVES WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$
170 
WHUS71 KCLE 182053
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EST TUE DEC 18 2012

LEZ147>149-190400-
/O.EXT.KCLE.SC.Y.0094.000000T0000Z-121219T0400Z/
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
353 PM EST TUE DEC 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL BECOME SOUTH
  THIS EVENING. WAVES WILL CONTINUE AT 3 TO 5 FEET AND THEN
  SUBSIDE TO 1 TO 3 FEET.

* WINDS AND WAVES WILL DIMINISH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 11:42 PM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 17, 11:42 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1142 PM EST MON DEC 17 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK UP THROUGH EASTERN OHIO THIS EVENING AND
TO NEAR LAKE ONTARIO BY DAYBREAK TUESDAY AND THEN THE LOW WILL
REACH NEW ENGLAND TUESDAY NIGHT. A RIDGE WILL MOVE ACROSS THE AREA
WEDNESDAY. A MUCH STRONGER LOW PRESSURE SYSTEM WILL TRACK THROUGH
THE GREAT LAKES REGION ON THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
MORE MINOR ADJUSTMENTS TO THE FORECAST. RADAR SHOWING A LOT OF
RETURNS OVER NW OH SO IT LOOKS LIKE MOST OF THE AREA WILL SEE
PRECIP OVERNIGHT. SOME OF THIS MAY BE LITTLE MORE THAN DRIZZLE SO
HAVE NOT ADJUSTED THE POPS MUCH. TEMPS HAVE BEEN HOLDING STEADY BUT
SHOULD DROP A FEW DEGREES TOWARD MORNING. HAVE REMOVED ALL THUNDER
MENTION.

&&

.SHORT TERM /TUESDAY NIGHT/...
SOME LINGERING SHOWERS IN THE AM TUESDAY OVER NORTHEAST OHIO AND
NORTHWEST PA. AT THIS TIME JUST KEPT IT RAIN BUT THAT WILL HAVE TO
BE MONITORED. IF IT DID MIX IT WOULD BE A QUICK SHOT OF RAIN AND
SNOW WITH NO ACCUMULATION. ON THE EDGE WHAT THE CLOUDS WILL
DO...THEY COULD DECREASE A LITTLE TUESDAY AFTERNOON.

WEDNESDAY WILL BE DRY AS A RIDGE WILL BE OVER THE AREA. THE RIDGE
WILL MOVE EAST WEDNESDAY NIGHT AS WE WAIT FOR THE STRONG STORM
SYSTEM FOR THURSDAY. THE MODELS ARE NOW SLOWING DOWN THE
ADVANCEMENT OF THE PRECIPITATION. THIS SEEMS REASONABLE...WILL GO
ALONG WITH THAT AND KEEP MUCH OF THE AREA DRY WEDNESDAY NIGHT.
WILL SPREAD THE SHOWERS WEST TO EAST FAIRLY QUICKLY ON THURSDAY.
TEMPERATURES WILL START FALLING IN THE AFTERNOON AND THEN MIX WITH
AND CHANGE TO SNOW SHOWERS THURSDAY NIGHT. ON THE EDGE ABOUT HOW
MUCH ACTIVITY WILL OCCUR. PLENTY OF MOISTURE AND CYCLONIC FLOW
WILL BE AROUND SO THIS COULD MEAN WIDESPREAD SNOW SHOWERS. ON THE
EDGE ABOUT THIS.

THE OTHER KEY FACTOR IS THE WIND. THE WINDS WILL BE STRONG AFTER
THE FRONTAL PASSAGE AND A WIND HEADLINE MAY BE NEEDED. THIS WILL
BE MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BEGINNING FRIDAY BOTH GFS AND ECMWF SHOWING STRONG LOW PRESSURE JUST
NORTHEAST OF THE AREA WITH COLDER AIR WRAPPED AROUND THE LOW INTO
THE AREA. BY FRIDAY MODELS LEANING MORE TOWARD LAKE EFFECT SNOW
SHOWERS ACROSS NRN AND NE OH AS WELL AS NW PA. LOWER CHANCES ACROSS
THE REMAINDER OF THE AREA...BUT THE HIGHER ELEVATIONS OF N CENTRAL
OH INCLUDING MANSFIELD AREA WILL HAVE POSSIBILITY OF CONTINUING SNOW
SHOWERS. ALSO ACROSS THE WEST THERE MAY BE SOME ACTIVITY COMING OFF
LAKE MICHIGAN INTO NW OH.

GOING INTO THE WEEKEND GFS AND ECMWF CONTINUE TO SHOW SOME
DIFFERENCES WITH THE GFS DEPARTING THE LOW QUICKER ALLOWING FOR HIGH
PRESSURE TO BUILD IN. THE ECMWF HOWEVER LINGERS THE CYCLONIC FLOW
OVER THE LAKE WITH PERIODIC SNOW SHOWERS ACROSS NORTHEAST AREA
THROUGH THE END OF THE WEEKEND. FOR NOW MADE ONLY SMALL CHANGES TO
POPS BUT KEPT AT LEAST CHANCE POPS ACROSS NW PA THROUGH SUNDAY WITH
DRYING CONDITIONS ELSEWHERE.

MADE ONLY SMALL CHANGES TO TEMPS BUT GUIDANCE TRYING TO KEEP TEMPS
MILDER ACROSS NE OH/NW PA WITH POSSIBLE LAKE INFLUENCE. ALSO ON
FRIDAY THROUGH FRIDAY NIGHT COLDER H850 TEMPS MORE OVER SOUTHWEST
AREAS. COLDER TEMPS BUILD EASTWARD ACROSS THE AREA SATURDAY ON GFS.
ECMWF SHOWS SIMILAR...BUT KEEPS -10C ACROSS THE AREA INTO SUNDAY
ALLOWING FOR LITTLE MODERATION. OVERALL LEANED A BIT COOLER ON MAXES
COMPARED TO MEX GUIDANCE BUT CLOSE TO IT ON LOWS.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AN AREA OF RAIN CONTINUES TO MOVE ACROSS THE LOCAL AREA. CIGS HAVE
DIPPED TO IFR WHERE THE STEADIER RAIN HAS BEEN FALLING. EXPECT
MAINLY IFR CONDITIONS OVERNIGHT INTO TUESDAY MORNING. A GRADUAL
IMPROVEMENT FROM WEST TO EAST WILL OCCUR DURING THE DAY TUESDAY.
EXPECT ALL LOCATIONS TO HAVE VFR CIGS BY MID AFTERNOON OR SO.
AREAS WEST OF I-71 SHOULD BE MAINLY DRY BY 12Z WITH SOME SHOWERS
IN THE EAST THROUGH MIDDAY. DO NOT THINK TEMPERATURES WILL COOL
FAST ENOUGH FOR SNOW SO HAVE OMITTED FROM THE NEW PACKAGE. NW TO N
FLOW WILL BECOME W ON TUESDAY MORNING AND THEN SW BY O0Z AS A
SURFACE RIDGE SLIDES THROUGH THE AREA.

OUTLOOK...NON VFR LIKELY TUESDAY MORNING. NON VFR REDEVELOPS
THURSDAY AND LINGERS FRIDAY.

&&

.MARINE...
BIG CHANGES COMING ON THE LAKE OVER THE NEXT SEVERAL DAYS. WEAK
WAVES OF LOW PRESSURE WILL MOVE EAST NORTHEAST ACROSS THE LAKE
THROUGH WEDNESDAY AS UPPER LEVEL TROUGH MOVES EAST ACROSS THE AREA.
SOME RIDGING WILL TAKE PLACE ALOFT BY THURSDAY ALLOWING FOR WEAK
SURFACE RIDGE TO BUILD EAST INTO THE REGION. A FAIRLY STRONG UPPER
LEVEL TROUGH WILL PUSH INTO THE WEST COAST BY WEDNESDAY AND PUSH
EAST WITH AN ASSOCIATED LOW PRESSURE SYSTEM AT THE SURFACE IN
OKLAHOMA. SOME RAPID INTENSIFICATION OF THE STORM IS EXPECTED BY
THURSDAY AND THIS WILL CAUSE WINDS TO INCREASE DRAMATICALLY ON THE
LAKE. THE POTENTIAL EXISTS THAT THE GRADIENT WILL BE TIGHT ENOUGH TO
SUPPORT WINDS APPROACHING STORM CRITERIA BY FRIDAY. THIS WILL HAVE
TO BE MONITORED OVER THE NEXT SEVERAL DAYS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KUBINA
SHORT TERM...KIELTYKA
LONG TERM...ABE
AVIATION...KUBINA
MARINE...LOMBARDY
Hazardous weather outlook, Dec 17, 3:47 PM EST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EST MON DEC 17 2012

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-182100-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
347 PM EST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG WEATHER SYSTEM WILL AFFECT THE REGION THURSDAY INTO
FRIDAY. WINDS MAY BE STRONG LATE THURSDAY AND CAUSE GUSTS TO NEAR
45 MPH. SOME LAKE EFFECT SNOW SHOWERS WILL DEVELOP AND THE AMOUNTS
COULD BE HIGH ENOUGH IN THE SNOW BELT TO PROMPT A WINTER HEADLINE.
THIS WEATHER SYSTEM NEEDS TO BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-182100-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
347 PM EST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE WARNINGS WILL LIKELY BE NEEDED ON THURSDAY THROUGH FRIDAY.
THERE IS THE POSSIBILITY THAT WINDS COULD APPROACH STORM FORCE ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.